Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 4:46 PM EDT for Saint Johns County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 14, 2001, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 80 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:05 PM EDT | Hail 1 | St Augustine, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS52 KJAX 142046 SVRJAX FLC109-142130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 530 PM EDT * AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES WEST OF ELKTON...OR ABOUT 5 MILES NORTHEAST OF HASTINGS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT... ELKTON AND SPUDS... DUPONT CENTER... CRESCENT BEACH... ST. AUGUSTINE SOUTH AND ST. AUGUSTINE SHORES... ST. AUGUSTINE AND ANASTASIA... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 2982 8159 2969 8144 2970 8122 3000 8134 $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU JUN 14 2001 CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT MID TO UPPER LEVEL VORT SWINGING ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE GULF SEA BREEZE IS IN FULL SWING...WITH THE ATLANTIC SEA BREEZE ATTEMPTING TO MOVE AWAY FROM THE COAST IN FLAGLER AND ST JOHNS COUNTIES. EXPECT THE EAST COAST SEABREEZE TO ENHANCE STORMS IN THAT AREA LATER THIS AFTERNOON AND EARLY EVENING. HIGH PRESSURE WILL BUILD ACROSS THE AREA INTO THE WEEKEND. A WEAK COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA BY LATE WEEKEND AND EARLY NEXT WEEK...HOWEVER WITH THE SEABREEZE FRONTS BEING THE PRIMARY FOCUS FOR SHOWER ACTIVITY...WILL GO WITH CHANCE POPS FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FOR THIS PACKAGE. PRELIM AMG 72/92/72/92 3334 SSI 74/90/73/89 3334 JAX 73/93/74/91 3535 GNV 72/94/92/94 3434 33 .JAX... .FL...NONE. .GA...NONE. BLS
In the hours before
Special weather statement, Jun 14, 12:00 PM EDT, 4 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 14 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING. HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED INJURIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:06 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 39 min |
| Jun 14, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
| Jun 14, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 63 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 38 min |
| Jun 14, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 47 min |
| Jun 14, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 14, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 42 min |
| Jun 14, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 50 min |
| Jun 14, 6:21 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.